MAUDE Adverse Event Report: ARTHREX, INC. SUTURE CUTTER, 4.2 MM, STRAIGHT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SUTURE CUTTER, 4.2 MM, STRAIGHT; MANUAL INSTR, GENERAL SURGICAL
Model Number SUTURE CUTTER, 4.2 MM, STRAIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a facility representative via sems that an ar-12250 suture cutter broke.This occurred during a case, after attempting to cut the suture, a piece broke off that disconnects from the top cutting portion from the activating handle.There was no patient effect reported.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to user-applied excessive mechanical forces.

Brand Name
SUTURE CUTTER, 4.2 MM, STRAIGHT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16869671
Report Number1220246-2023-06670
Device Sequence Number5478161
Product Code MDM
UDI-Device Identifier00888867005655
UDI-Public00888867005655
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE CUTTER, 4.2 MM, STRAIGHT
Device Catalogue NumberAR-12250
Device Lot Number07915
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown